Has anyone had a reaction like this to Topamax?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

seechell
Regular Member


Date Joined Sep 2006
Total Posts : 362
   Posted 4/20/2007 4:14 PM (GMT -7)   
My doctor put me on Topamax as a migraine preventative in conjunction with my Inderal LA. I've been on Topamax before and it didn't work well and made things taste funny. He wanted me to try it again, that maybe combined with the Inderal I would have a different and positive reaction. I took two doses and my mouth, tongue and throat broke out in sores. It was terrible. My tongue was raw, the roof of my mouth hurt and I could barely swallow anything. So I called his office the next day and left a detailed message, a book really, about what was going on and asked what he wanted me to do. I received no return call and therfore no advise. I called again several hours later. Still no phone call. So I called a meeting between me, myself and I and I won and am no longer taking the Topamax. I haven't had any for about 3 days now, I think. My days get all muddled together. During this process, I'm continuing to call my doctor's office and leaving messages, getting progressively pissy. It is now Friday night and have yet to hear anything. And guess what? The mouth sores are clearing up, almost gone, roof of my mouth is much better and my throat feels much better also. So my conclusion is that it was the Topamax. Now, however, I'm back to my original problem of the migraines at least once a week. So either way, I'm screwed. And now I'm mad to boot. I have an appointment with him in about two and a half months. Do I wait until then to tell him I DC'd the Topamax or call and get in ASAP? I'm obviously getting nowhere with the phone calls. Any advise would be helpful. Please.
 
Thanks-Michelle
Take Care,
               Chelle
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, bi-polar, hypothyroidism, hypoglycemia, sleep apnea
  RX: synthroid, estradiol, prozac, lamictal, inderal la, klonopin, seroquel, imiprimine, aspirin, (relpax, maxalt, phenergan, esgic plus, xanax, PRN for migraine)
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006
 
 


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 4/21/2007 7:57 AM (GMT -7)   
Hi seechell,

Sorry to hear you are going through this!! I have heard that Topamax can produce sores such as mouth ulcers and sores around the nose and have had a few myself!!!! (I am on Topamax and Inderal too!!)

I do think it is important that you go back to your Doctor and discuss this side effect with him!!!! Just to put things into perspective for you this is what has happened to me!!!!

When I first started with Topamax - 25mg per day I felt very drowsy, poor concentration, scabby nose - very sore altered taste - not nice!! I decided to give this drug a couple of months run to see what happened as I was desperate up to 5 attacks per week lasting up to 72 hrs!!!!! In other words in pain more or less all the time!!!!!

Near the end of the first 2 weeks at 25mg the drowsiness had become less and the sores had settled a bit and I had become used to the altered taste! No difference to the head though!!!

3rd Week 50mg (25mg am and 25mg pm) all the side effects were back stronger than ever!!! - hated it but persevered!!! Heads now beginning to slow down a little!!! By the end of this 2 weeks scabby nose had worn off altogether, and I no longer noticed the altered taste!!! Drowsiness and conentration, and forgetfulness still a problem.

Anyway to cut a long story short that was a few months ago now and things have settled down and I am up to 75mg per day, my consultant wanted me to go up to 100mg per day but the drowsiness was too much!!! The good news is gradually the heads have reduced a lot and I feel I can cope at the moment!!!

That's my story, you must do what you feel is right for you!!! All the best with this Seechell!!!

take care

Ann
Co-Moderator of the Migraine/Headache Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 7:26 AM (GMT -7)
There are a total of 2,905,690 posts in 318,883 threads.
View Active Threads


Who's Online
This forum has 158238 registered members. Please welcome our newest member, confused132.
255 Guest(s), 10 Registered Member(s) are currently online.  Details
NicHostetler, John_TX, Worriedsicked, SapphireBaby, AnxietyKelller, PamSmith, Saipan Paradise, Scooterbuglyme, Annie889, iPoop